EconPapers    
Economics at your fingertips  
 

Asymptotic Theory for the QMLE in GARCH-X Models With Stationary and Nonstationary Covariates

Heejoon Han and Dennis Kristensen

Journal of Business & Economic Statistics, 2014, vol. 32, issue 3, 416-429

Abstract: This article investigates the asymptotic properties of the Gaussian quasi-maximum-likelihood estimators (QMLE's) of the GARCH model augmented by including an additional explanatory variable-the so-called GARCH-X model. The additional covariate is allowed to exhibit any degree of persistence as captured by its long-memory parameter d x ; in particular, we allow for both stationary and nonstationary covariates. We show that the QMLE's of the parameters entering the volatility equation are consistent and mixed-normally distributed in large samples. The convergence rates and limiting distributions of the QMLE's depend on whether the regressor is stationary or not. However, standard inferential tools for the parameters are robust to the level of persistence of the regressor with t -statistics following standard Normal distributions in large sample irrespective of whether the regressor is stationary or not. Supplementary materials for this article are available online.

Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (48)

Downloads: (external link)
http://hdl.handle.net/10.1080/07350015.2014.897954 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Asymptotic theory for the QMLE in GARCH-X models with stationary and non-stationary covariates (2013) Downloads
Working Paper: Asymptotic theory for the QMLE in GARCH-X models with stationary and non-stationary covariates (2013) Downloads
Working Paper: Asymptotic Theory for the QMLE in GARCH-X Models with Stationary and Non-Stationary Covariates (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:32:y:2014:i:3:p:416-429

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1080/07350015.2014.897954

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-31
Handle: RePEc:taf:jnlbes:v:32:y:2014:i:3:p:416-429